Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How To Treat Hepatotoxicity

Here's a taste of what TheBody.com has to offer on this topic:
Articles
AIDSinfo

Hepatotoxicity

Terms Used in This Fact Sheet Enzyme: a special protein that speeds up chemical reactions. Liver function tests (LFTs): tests that measure the blood levels of liver enzymes (proteins made and used by the liver) to determine if your liver is... Read more »
U.S. Food and Drug Administration

Complera Labeling Update: No Longer Recommended at High Viral Loads; Hepatotoxicity Precaution Added

On January 25, 2013, FDA approved changes to the Complera (emtricitabine/rilpivirine/tenofovir disoproxil fumarate) package insert. The major changes include restricting the indication to treatment-naive adult patients with HIV-1 RNA less than or... Read more »
CDC National Prevention Information Network

Anti-Tuberculosis Drug Hepatotoxicity Increased in Those With Hepatitis C

This article was reported by Healio . An article in Healio concluded that patients with hepatitis C virus (HCV) infection and TB coinfection have a greater risk of drug-induced hepatotoxicity to the first-line anti-TB drugs isoniazid, rifampin,... Read more »
Ask the Experts

REYATAZ, WHAT ARE ITS "WORSENING" / HEPATOTOXIC EFFECTS ?

dear dr. d good day and good health !can you state with specificity what effect(s) short-/longtermadministration of reyataz (atazanavir) can have on active untreated hbvin a coinfected patient ?the reyataz patient info leaflet states :reyataz can...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
You should certainly be treating your HBV along with your HIV. It is very convenient now with 3TC, FTC, and tenofovir which are all active against HBV. Reyataz can cause increased bilirubin or jaundice if you have liver disease. However, while this... Read more »

ANTIRETROVIRAL HEPATOTOXICITY

CAN KALETRA,DDI AND D4T CAUSE SEVERE HEPATOTOXICITY, IN A PATIENT WITH HEPATITIS C CONINFECTION? IF YES, WHAT KIND OF HEPATIC DAMAGE? ...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Yes those drugs can either individually or in combination cause a form of drug induced hepatitis that would be more common inpatients with hepatitis C infection. Among the protease inhibitors ritonavir has been most associated with drug induced... Read more »

REYATAZ, WHAT ARE ITS "WORSENING" / HEPATOTOXIC EFFECTS ?

dear dr. d good day and good health ! can you state with specificity what effect(s) short-/longterm administration of reyataz (atazanavir) can have on active untreated hbv in a coinfected patient ? the reyataz patient info leaflet states : reyataz...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I have used atazanavir in a number of hepatitis B infected patients without any problem. Atazanavir can cause an increase in indirect bilirubin levels (Like Gilbert's syndrome) which has not yet been demonstrated to actually cause any liver... Read more »

Atzanavir,Ritonavir and Truvanda = Risks to Liver (Hepatotoxicity)

Hello,I am very stressed-up by the combination drugs of Atzanavir,Ritonavir and Truvanda that will cause liver and maybe kidney problems to my bf health. He has switched to this drug combination about less than 1 year ago and his doctor has...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
It actually sounds like things are going quite well with this regimen and his CD4 and viral load response. You don't indicate what the "liver condition" is specifically, so it is difficult to know if there should be cause for concern... Read more »
Connect With Others

Should i Start medication???

Posted by coconyc, 3 Replies
Hi im Coco from nyc I though the benefit or getting tested its to find out the virus in a early time so u can get a good treatment that prolong ur life in a better condition, i got my first results a month ago and i got CD4:276 and VL: 3616, so my... Read more »

U.S. Issues Warning on Use of Anti-AIDS Drug

Posted by Anonymous
Reuters 1/4/01

Atlanta -- Health-care workers who take nevirapine after possible occupational exposure to the AIDS virus risk potentially life-threatening side effects from the anti-AIDS drug, federal health officials said on Thursday.

The Centers for... Read more »

Should I report this HIV doctor?

Posted by BrokenWingedBird, 6 Replies
Hi.

It's six days since I had a bad experience with an HIV doctor. The anger in me has subsided. However, I was so enraged by this doctor at the time that the next day I got in touch with the hospital to find out to whom I should direct a... Read more »